Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Prozac and Lexapro Not Working  (Read 158 times)

0 Members and 1 Guest are viewing this topic.

Offline jfs85

  • Newbie
  • *
  • Posts: 3
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Prozac and Lexapro Not Working
« on: January 31, 2014, 09:45:29 PM »
I have tried Prozac and Lexapro for treatment of daily lightheadedness.  Doctor says lightheadedness should of disappeared with these medications.  None of these meds are working.  Can anyone suggest a medication that worked for them who tried Prozac and Lexapro? 

It has been 6 months of feeling like "walking on a boat" and I am getting tired of it!  Need relief...

Thanks.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3772
  • Country: au
  • Rec's: 86
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Prozac and Lexapro Not Working
« Reply #1 on: February 01, 2014, 06:14:16 AM »
Can anyone suggest a medication that worked for them who tried Prozac and Lexapro?

I see from what you've posted elsewhere that your doctor thinks the lightheadedness is cause by anxiety/stress which is why you've been prescribed first Prozac and more recently Lexapro, but neither have solved the problem. You also write that you've only been on Lexapro for 6 weeks and during that time you've gone from 5mg to the maximum 30mg.

The fact that Prozac didn't work tells us very little. No antidepressant works for everyone. If it did we'd only have one. Secondly, it takes 3-12 weeks for an antidepressant to kick in so the lack of response from Lexapro also tells us little, plus the quick escalation in dose right to the maximum could itself be causing lightheadedness.

You also ask if stress could be responsible for this and whether stress can last 6 months. The answer is yes to both. However, it would be unusual for lightheadedness to be the only symptom, though you do mention neck tension.

I suggest there is a relatively quick and easy way to test the anxiety hypothesis, take a benzodiazepine daily for 4-5 days. I suggest 5mg of diazepam (Valium) starting with half a tablet at night for 3 days and going up to the full tablet only if the half dose makes no difference. If it works then it would indicate the symptom is anxiety/stress related though it isn't conclusive as benzodiazepines have wider effects in the brain so could be correcting a brain anomaly that's been missed. However, this is probably a long shot and anxiety is the far more likely explanation.

However, benzodiazepines are not the ideal long-term solution so if the diazepam demonstrates an anxiety cause then antidepressants are still your best med option. You'd need to give the Lexapro more time to prove itself. If it doesn't then a med from another antidepressant class should be considered, either a SNRI (though not Effexor (venlafaxine) which is only another SSRI at typical anxiety doses), or one of the less serotonergic tricyclics, amitriptyline, desipramine, or nortriptyline.

Just a couple of other random thoughts. You're on a BP med, when did you start taking it? Are you on any other meds, and when did you begin taking them? Did anything significant happen around the time this first started, or in the 6-9 months before that?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: prozac lexapro 
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1543 Views
Last post December 05, 2006, 01:54:11 PM
by itsmeesindee
3 Replies
1216 Views
Last post December 21, 2007, 09:28:49 PM
by shockme
0 Replies
802 Views
Last post December 30, 2007, 08:10:03 PM
by munich540
7 Replies
1356 Views
Last post February 29, 2008, 04:17:34 PM
by Staddy06
2 Replies
736 Views
Last post December 24, 2008, 11:51:08 AM
by beez721
2 Replies
178 Views
Last post February 09, 2014, 04:18:14 PM
by worldbeat99